NUR 1172 Older adults may experience harmful drug-nutrient interactions for many reasons

NUR 1172 Older adults may experience harmful drug-nutrient interactions for many reasons. What is one of the most likely causes?

Answer:

One of the most likely causes of harmful drug-nutrient interactions for older adults is their decreased ability to absorb nutrients.

Older adults may experience harmful drug-nutrient interactions for many reasons. One of the most likely causes is that they are less able than younger adults to absorb nutrients through the intestinal lining. This can cause an older adult’s body to under-absorb critical vitamins and minerals, including potassium, magnesium, and calcium.

Another reason why this occurs is that some drugs may inhibit certain enzymes in the intestine that help with absorption. For example, some antibiotics can interfere with vitamin B12 absorption by reducing the amount of intrinsic factor produced in the stomach.

Question:

NUR 1172 Older adults may experience harmful drug-nutrient interactions for many reasons. What is one of the most likely causes?

Scroll to Top